Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 65, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2004, 7:20 PM CDT for Choctaw County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 7:20 PM CDT (00:20 UTC)
- Expired
- Apr 9, 2004, 8:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Choctaw County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
044 WUUS54 KTSA 100020 SVRTUL OKC023-100115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 720 PM CDT FRI APR 9 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 815 PM CDT * AT 720 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF BOSWELL...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUGO... GOODLAND...SAWYER...BOSWELL AND SOPER. HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. LAT...LON 3417 9597 3392 9612 3360 9523 3396 9514 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:20 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 9, 7:20 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 720 PM CDT FRI APR 9 2004 WE WILL INITIATE SEVERE THUNDERSTORM WARNINGS ON THE CELL APPROACHING CHOCTAW COUNTY. THE STORM FORMED IN THE CONFLUENT SURFACE FLOW OVER SOUTH CENTRAL OKLAHOMA / NORTH CENTRAL TEXAS. DEEP LAYER SHEAR WILL SUPPORT BOTH MULTICELL AND SUPERCELL CHARACTERISTICS. THIS CELL IS WELL SOUTH OF THE SURFACE BOUNDARY AND WILL SEE STORM-RELATIVE HELICITIES OF AROUND 150 M2/S2. THE PRIMARY THREAT SHOULD BE HAIL AND GUSTS TO NEAR SEVERE LIMITS. SEE THE GRAPHICS AT WWW.SRH.NOAA.GOV/TULSA/SEVERE FOR MORE DETAILS. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 9, 5:50 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT FRI APR 9 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-100500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 550 PM CDT FRI APR 9 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. ...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING... THE POTENTIAL WILL CONTINUE FOR SEVERE THUNDERSTORMS TO DEVELOP NEAR A STALLED FRONTAL SYSTEM THAT LIES ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THE GREATEST POTENTIAL WILL BE ALONG AND SOUTH OF INTERSTATE 40. STORMS THAT MOVE NORTH OFF THE FRONT WILL PRIMARILY POSE A THREAT FOR HAIL. STORMS SOUTH OF THE FRONT IN THE WARMER AIR WILL POSE BOTH A WIND AND HAIL THREAT. ISOLATED CELLS THAT TRACK DOWN THE FRONT WILL HAVE SOME TORNADO POTENTIAL. THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET AND THE STORM POTENTIAL WILL DIMINISH LATE THIS EVENING. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE WATCH AREAS SHOULD REMAIN ACTIVE AND PASS STORMS REPORTS TO THE NATIONAL WEATHER SERVICE. SEE SHORT TERM FORECASTS /OKCNOWTUL/ AND MESOSCALE FORECAST DISCUSSIONS /OKCAFDTUL/ FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 9, 5:31 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT FRI APR 9 2004
OKZ069-072-092330-
ADAIR OK-SEQUOYAH OK-
531 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ADAIR
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 531 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARBLE CITY...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...BRUSHY...SHORT AND MARBLE
CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 9, 5:44 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 S SCIPIO 35.04N 95.96W
04/09/2004 0.75 INCH PITTSBURG OK CO-OP OBSERVER
HAIL COVERED THE GROUND
&&
MBLocal storm report, Apr 9, 5:49 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 9 ENE WILBURTON 34.97N 95.16W
04/09/2004 0.88 INCH LATIMER OK CO-OP OBSERVER
HAIL COVERED THE GROUND
&&
MBLocal storm report, Apr 9, 6:05 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL MILFAY 35.76N 96.57W
04/09/2004 0.75 INCH CREEK OK EMERGENCY MNGR
&&
MBLocal storm report, Apr 9, 6:15 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL MILFAY 35.76N 96.57W
04/09/2004 1.75 INCH CREEK OK TRAINED SPOTTER
&&
MBLocal storm report, Apr 9, 7:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO WHITESBORO 34.69N 94.89W
04/09/2004 LE FLORE OK LAW ENFORCEMENT
SHERIFFS DEPUTY REPORTED TORNADO IN WHITESBORO AT 658 PM
&&
MBThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 56 min |
| Apr 10, 4:17 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Apr 10, 7:33 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 57 min |
| Apr 10, 8:09 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.